MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10025
Medical Device Problem Codes Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the user opened the package and found the end tip of the performer introducer to be bent.The photo provided to the manufacturer showed what appeared to be a partial separation of the distal tip of the device.The device never made patient contact.A new performer introducer was used.No patient adverse effect has been reported as a result of this event.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchangaed, or unavailable.Additional information: upon preliminary investigation of the complaint device, an additional failure mode in the form of a split in the tip of the device was noted.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the sheath and dilator of the rcfn-5.0-35-j set was returned for investigation.The tip of the dilator was flattened at 20cm from the hub for approximately 2.5mm in length.The endhole of the dilator appeared round and free of damage.No other damage was noted to the dilator.The tip of the sheath also appeared to have a small split in the tip.No other damage was noted to the sheath.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, a review of the component lot was reviewed and one potentially related nonconformances was discovered.This nonconformance was for surface damage, however the affected device was scrapped and not replaced.It should also be noted that the only complaint associated with this lot number is (b)(4) which was opened from this file to capture a second failure mode of the same device.Furthermore, a review of the manufactures instructions, quality control procedures, and overall device master record was conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that this event can likely be traced to the transportation and storage of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8160772
Report Number1820334-2018-03735
Device Sequence Number19289090
Product Code DYB
UDI-Device Identifier00827002100251
UDI-Public(01)00827002100251(17)210606(10)8915558
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2021
Device Model NumberG10025
Device Catalogue NumberRCFN-5.0-35-J
Device Lot Number8915558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1